MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR ANTEGRADE STANDARD LOCKING; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR ANTEGRADE STANDARD LOCKING; GUIDE
Catalog Number 03.010.049
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Complainant device is not expected to be returned for manufacturer review/investigation.Customer retaining for both devices.The investigation could not be completed; no conclusion could be drawn, as no product was received.Investigation summary: based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: part: 03.010.049; lot: 1726585; manufacturing site: (b)(4).Release to warehouse date: 11 september 2007.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or non-conformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a trocar antegrade locking arm was not lining up with the hole of the nail.It appears that there was a wiggle of the trocar protection sleeve in the aiming arm.The surgeon did a perfect circle through the proximal end of the nail.The surgery was delayed approximately 5-10 minutes.The surgery was successfully completed and the patient outcome is stable.Concomitant device reported: unknown trocar insertion handle connecting screws (part # unknown, lot # unknown, quantity # 1).This complaint involves two (2) devices.This complaint is for (1) aiming arm for antegrade standard locking.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Event description update in mwr-(b)(4) was a correction, not additional information.Date reported in mwr-(b)(4) was 9/26/2018.Correct date should have been 10/17/2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a trocar antegrade locking arm was not lining up with the hole of the nail during a retrograde/antegrade femoral nail (rafn) procedure.The surgeon was able to insert the screw with the wrong trocar sleeve.It appears that there was a wiggle of the trocar protection sleeve in the aiming arm.The surgeon did a perfect circle through the proximal end of the nail.The surgery was delayed approximately 5-10 minutes.The surgery was successfully completed and the patient outcome is stable.Concomitant device: trocar insertion handle connecting screws (part unknown, lot unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Initial reporter occupation: initial reporter is synthes sales consultant.Device evaluated by mfr: dhr review was completed.Part: 03.010.049; lot: 1726585.Manufacturing site: hägendorf.Release to warehouse date: 11 september 2007.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR ANTEGRADE STANDARD LOCKING
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7940780
Report Number2939274-2018-54205
Device Sequence Number2254948
Product Code FZX
UDI-Device Identifier10886982067210
UDI-Public(01)10886982067210
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.049
Device Lot Number1726585
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2018
Supplement Date Received by Manufacturer10/30/2018
10/30/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/30/2018
10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR